Volume 11, issue 3 (2011)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 4, 1619–2150
Issue 3, 1079–1618
Issue 2, 533–1078
Issue 1, 1–532

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Other MSP Journals
Surface links which are coverings over the standard torus

Inasa Nakamura

Algebraic & Geometric Topology 11 (2011) 1497–1540
Bibliography
1 E Artin, Theory of braids, Ann. of Math. $(2)$ 48 (1947) 101 MR0019087
2 S Asami, S Satoh, An infinite family of non-invertible surfaces in $4$–space, Bull. London Math. Soc. 37 (2005) 285 MR2119028
3 I Berstein, A L Edmonds, On the construction of branched coverings of low-dimensional manifolds, Trans. Amer. Math. Soc. 247 (1979) 87 MR517687
4 I Berstein, A L Edmonds, On the classification of generic branched coverings of surfaces, Illinois J. Math. 28 (1984) 64 MR730712
5 J S Birman, Braids, links, and mapping class groups, Annals of Math. Studies 82, Princeton Univ. Press (1974) MR0375281
6 O Bogopolski, Introduction to group theory, EMS Textbooks in Math., European Math. Soc. (2008) MR2396717
7 J Boyle, Classifying $1$–handles attached to knotted surfaces, Trans. Amer. Math. Soc. 306 (1988) 475 MR933302
8 J Boyle, The turned torus knot in $S^4$, J. Knot Theory Ramifications 2 (1993) 239 MR1238874
9 G Burde, K Murasugi, Links and Seifert fiber spaces, Duke Math. J. 37 (1970) 89 MR0253313
10 G Burde, H Zieschang, Eine Kennzeichnung der Torusknoten, Math. Ann. 167 (1966) 169 MR0210113
11 J S Carter, D Jelsovsky, S Kamada, L Langford, M Saito, Quandle cohomology and state-sum invariants of knotted curves and surfaces, Trans. Amer. Math. Soc. 355 (2003) 3947 MR1990571
12 J S Carter, D Jelsovsky, S Kamada, M Saito, Computations of quandle cocycle invariants of knotted curves and surfaces, Adv. Math. 157 (2001) 36 MR1808844
13 J S Carter, S Kamada, M Saito, Geometric interpretations of quandle homology, J. Knot Theory Ramifications 10 (2001) 345 MR1825963
14 J S Carter, M Saito, Knotted surfaces and their diagrams, Math. Surveys and Monogr. 55, Amer. Math. Soc. (1998) MR1487374
15 E Fadell, L Neuwirth, Configuration spaces, Math. Scand. 10 (1962) 111 MR0141126
16 H Gluck, The embedding of two-spheres in the four-sphere, Trans. Amer. Math. Soc. 104 (1962) 308 MR0146807
17 J Hillman, $2$–knots and their groups, Australian Math. Soc. Lecture Ser. 5, Cambridge Univ. Press (1989) MR1001757
18 M W Hirsch, Differential topology, Graduate Texts in Math. 33, Springer (1994) MR1336822
19 D Joyce, A classifying invariant of knots, the knot quandle, J. Pure Appl. Algebra 23 (1982) 37 MR638121
20 S Kamada, Surfaces in $\mathbf{R}^4$ of braid index three are ribbon, J. Knot Theory Ramifications 1 (1992) 137 MR1164113
21 S Kamada, $2$–dimensional braids and chart descriptions, from: "Topics in knot theory (Erzurum, 1992)" (editor M E Bozhuyuk), NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci. 399, Kluwer (1993) 277 MR1257915
22 S Kamada, A characterization of groups of closed orientable surfaces in $4$–space, Topology 33 (1994) 113 MR1259518
23 S Kamada, An observation of surface braids via chart description, J. Knot Theory Ramifications 5 (1996) 517 MR1406718
24 S Kamada, Braid and knot theory in dimension four, Math. Surveys and Monogr. 95, Amer. Math. Soc. (2002) MR1900979
25 R A Litherland, Symmetries of twist-spun knots, from: "Knot theory and manifolds (Vancouver, B.C., 1983)" (editor D Rolfsen), Lecture Notes in Math. 1144, Springer (1985) 97 MR823283
26 C Livingston, Stably irreducible surfaces in $S^4$, Pacific J. Math. 116 (1985) 77 MR769824
27 T Mochizuki, Some calculations of cohomology groups of finite Alexander quandles, J. Pure Appl. Algebra 179 (2003) 287 MR1960136
28 J M Montesinos, On twins in the four-sphere. I, Quart. J. Math. Oxford Ser. $(2)$ 34 (1983) 171 MR698205
29 H Neumann, Generalized free products with amalgamated subgroups. II, Amer. J. Math. 71 (1949) 491 MR0030522
30 L Rudolph, Braided surfaces and Seifert ribbons for closed braids, Comment. Math. Helv. 58 (1983) 1 MR699004
31 M Teragaito, Symmetry-spun tori in the four-sphere, from: "Knots 90 (Osaka, 1990)" (editor A Kawauchi), de Gruyter (1992) 163 MR1177421
32 T Yanagawa, On ribbon $2$–knots: The $3$-manifold bounded by the $2$–knots, Osaka J. Math. 6 (1969) 447 MR0266193